Forum Style

Belatacept

I started Belatacept infusions last August and my creatnine has actually improved. I am curious about the side effects. I have noticed hair growth since starting (not complaining one bit!!) but its coming in a darker color. I have strawberry blonde hair. Anyone experience anything like this? 

You need to be a member of TransplantFriends.com to add comments!

Join TransplantFriends.com

Email me when people reply –

Replies

  • Hi Megan,

    How are you these days since the bela switch? I hope you're fine.

    I was wondering if your hair was still growing?

    And concerning your skin did you noticed it was becoming darker as well?

    Doctors want me to switch from cyclo to bela, and I'm afraid to lose hair, or get darker skin..

    Thanks for your feedback, all the best to you !

    Marie

    • Hi Marie, 

      I am still getting new hair growth and it is really healthy. As for my skin, I have very light skin (Irish and German) and have not noticed any difference. my friends do comment it looks like I have a tan but nothing dramatic. I was actually not aware of getting darker skin. My creatnine has improved ever since I started last August. Tacro was poisoning my kidney. Any other questions please message me!! 

      • Thank you much Megan for your reply that's kind. You reassure me for my hair and skin question :)

        What dosage are you taking?

        And so you're lving normally, no headaches, no high BP, no cholestherol and all?

        Have a nice day

        • Dosage depends on body weight I believe. I go once a month. My blood pressure is perfect! I had some headaches but I am taking Fioricet when I need to.

          I have nothing but good things to say about Bela.

          This is my 3rd transplant.. I've been on Cyclo and Tacro. I'm a firm believer that those meds contributed to me losing my first two kidneys. Just my personal experience.
          • It seems we had more or less the same experience, I was on cyclo and tacro as well, it's my 2nd graft (there is no reject but fibrosis) and I'm sure too it's due to those meds. I lost the 1st graft because of cyclo which not at the good dosage I believe.

            I'm really glad you are living normally by the way, every one of us with those diseases deserve to have a good life !

            • Agreed!! Good luck with the possible medication change. Feel free to reach out any time!!
  • I am newly on Bela (since January) and am happy that the hirsuitism (hair growth all over my body) that I had from cyclosporine is waning. So for me, there has been return to normal hair growth. 

  • I am on Bela month 13, and yes, I swear my hair is thickening. I have a full head, but was shedding a lot with Tacrolimus. This has stopped. I have no real side effects on Bela unless we want to call this one :)
  • I have had Bela infusions for 21 months now with my kidney transplant. No such luck with my hair!
    • you mean you lost you r hair due to bela?

This reply was deleted.

Transplant Stories

Members Stories

If you would like your stories posted on this page please email transplantbuddies@gmail.com

Transplant News

   

                      Transplant News

Twitter

COTA

Purolator Air Filters

Thank You

Each month, it costs $60.00 to operate TransplantFriends.com We greatly appreciate your support.

Facebook & instagram

Looking for My Kidney Hero

My dear Friend Susy - a double lung transplant survivor is in need of a Kidney Angel (O positive blood type).  If you can be Susy's Hero- contact her at susygar@aol.com Thank You So Much!

Latest Activity

Kathy arnold and Angela joined TransplantFriends.com
1 hour ago
Anna Smith replied to Wayne L's discussion Osteoporosis
5 hours ago
DAP1122 (Don) posted a blog post
10 hours ago
Sardines replied to Wayne L's discussion Osteoporosis
21 hours ago
victoriakeating is now a member of TransplantFriends.com
yesterday
DAP1122 (Don) posted a blog post
yesterday
victoriakeating liked Mishel's discussion Thyroid issues
yesterday
More…

Lung Transplant Foundation

Contact Us